Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 113, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 4, 2006, 7:34 PM CDT for Sabine County, San Augustine County, Shelby County, Texas. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 4, 2006, 7:34 PM CDT (00:34 UTC)
- Expired
- May 4, 2006, 8:30 PM CDT
- In force
- 56 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
Counties Sabine County, TX, San Augustine County, TX, Shelby County, TX
The radar
The Shreveport radar (KSHV), 98 km from the middle of the area, began a volume at 00:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 4, 7:45 PM CDT | HAIL 1 | 15 N Hemphill, TX | HAIL FELL ABOUT 7 MILES NORTH OF MILAM ON HWY 87. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 0.6 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 309 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 766 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 050038 SVRSHV TXC403-405-419-050130- /O.NEW.KSHV.SV.W.0113.060505T0034Z-060505T0130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 734 PM CDT THU MAY 4 2006 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SABINE COUNTY IN EASTERN TEXAS SAN AUGUSTINE COUNTY IN EASTERN TEXAS SHELBY COUNTY IN EASTERN TEXAS * UNTIL 830 PM CDT * AT 732 PM CDT...SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED JUST NORTHEAST OF SAN AUGUSTINE IN SAN AUGUSTINE COUNTY...OR ABOUT 20 MILES SOUTH SOUTHEAST OF CENTER. ANOTHER SEVERE THUNDERSTORM WAS LOCATED NEAR GENEVA OR ABOUT 10 MILES NORTH OF HEMPHILL. BOTH OF THESE STORMS WERE MOVING SLOWLY EAST AROUND 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... GENEVA AT 740 PM CDT MILAM AT 750 PM CDT THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL. SEEK SHELTER INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... SABINE COUNTY IN EASTERN TEXAS SAN AUGUSTINE COUNTY IN EASTERN TEXAS SHELBY COUNTY IN EASTERN TEXAS UNTIL 830 PM CDT. LAT...LON 3167 9409 3145 9407 3143 9376 3165 9389 $$
1 follow-up statement
000 WWUS54 KSHV 050123 SVSSHV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 818 PM CDT THU MAY 4 2006 TXC403-405-419-050130- /O.CON.KSHV.SV.W.0113.000000T0000Z-060505T0130Z/ SHELBY TX-SAN AUGUSTINE TX-SABINE TX- 818 PM CDT THU MAY 4 2006 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 830 PM CDT FOR SABINE...SAN AUGUSTINE AND SHELBY COUNTIES... AT 816 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE AN AREA OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE ALONG THE SHELBY...SAN AUGUSTINE AND SABINE COUNTY LINES NEAR THE TOWNS OF PATROON...SAN AUGUSTINE AND SEXTON...MOVING VERY SLOWLY EAST AROUND 5 MPH. THESE STORMS HAVE A HISTORY OF PRODUCING LARGE HAIL UP TO GOLFBALLS. LAT...LON 3167 9409 3145 9407 3143 9376 3165 9389 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 4:07 PM CDT, 3 hours 27 minutes earlier.
Area forecast discussion, May 4, 4:07 PM CDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 407 PM CDT THU MAY 4 2006 .DISCUSSION... THE REMNANTS OF THE STORM SYSTEM EARLIER IN THE MORNING HAS NOW JOINED WITH SEVERAL OUTFLOW BOUNDARIES AND AFTERNOON HEATING AND A WARM AND MOIST ATMOSPHERE TO PRODUCE SHOWERS AND THUNDERSTORMS OVER THE FOUR STATE REGION. AN UPPER LEVEL DISTURBANCE MOVING ACROSS SOUTH ARKANSAS HAS HELPED THE THUNDERSTORMS MOVING EAST OVER THE AREA PRODUCE SEVERE WEATHER...WITH MAINLY HAIL AND HIGH WINDS. ADDITIONAL OUTFLOW BOUNDARIES FROM THE SYSTEM OVER ARKANSAS WILL MOVE SOUTH INTO E TX AND N LA HELPING ADDITIONAL SHOWER AND THUNDERSTORM DEVELOPMENT INTO THE EVENING. COOLER AIR ASSOCIATED WITH THE AR SYSTEM WILL ALSO TEND TO BRIDGE THE COLD FRONT INTO THE FOUR STATE REGION OVERNIGHT WITH THE FRONT BECOMING SITUATED ACROSS N TX AND LA INTO CENTRAL MS ON FRIDAY. ADDITIONAL UPPER LEVEL DISTURBANCES WILL BE MOVING ALONG THE SURFACE FRONT FROM THE WEST AS THEY MOVE AROUND FROM A CLOSED LOW OVER THE WESTERN STATES. THE FRONT WILL BE NEAR OR ACROSS THE FOUR STATE REGION INTO SUNDAY...BUT BY THE FIRST OF THE WEEK STARTS TO RETURN. GIVEN THE HIGH PRECIPITABLE WATER VALUES IN PLACE...RAINFALL WILL BE HEAVY AT TIMES. SOME OF THE THUNDERSTORMS WILL BE SEVERE. THERE WILL BE BREAKS BETWEEN RAIN CHANCES THROUGH THE WEEKEND WITH ONE COMING EARLY SUNDAY AND INTO SUNDAY NIGHT. EARLY MONDAY WILL START OUT RAIN FREE BUT BY LATE IN THE DAY CHANCES RETURN. BY MID NEXT WEEK THE RAIN CHANCES RETURN. && .PRELIMINARY POINT TEMPS/POPS... SHV 65 81 64 77 / 60 50 50 60 MLU 66 81 64 76 / 60 50 50 60 DEQ 61 76 61 72 / 50 40 50 60 TXK 63 75 61 71 / 50 40 50 60 ELD 63 78 61 73 / 60 40 50 60 TYR 65 79 64 78 / 50 50 50 60 GGG 65 78 64 76 / 50 50 50 60 LFK 66 87 67 85 / 60 50 50 60 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 06/11
Hazardous weather outlook, May 4, 12:00 PM CDT, 7 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT THU MAY 4 2006 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-051100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT THU MAY 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING OVER THE ENTIRE FOUR STATE REGION...ESPECIALLY WEST OF A DE QUEEN ARKANSAS TO HEMPHILL TEXAS LINE. THE MAIN SEVERE WEATHER RISKS WILL BE HAIL...GREATER THAN THREE QUARTERS OF AN INCH...AND DAMAGING WINDS IN EXCESS OF 60 MILES AN HOUR. A DISTURBANCE...IN THE UPPER LEVELS OF THE ATMOSPHERE...WILL PUSH A COLD FRONT INTO THE FOUR STATE REGION THIS AFTERNOON AND EVENING. THIS FEATURE WILL COMBINE WITH OUTFLOW BOUNDARIES IN A VERY WARM... MOIST...AND UNSTABLE AIRMASS...PRODUCING SHOWERS AND THUNDERSTORMS. SOME OF THESE STORMS MAY BE SEVERE INTO THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... REGARDING THUNDERSTORMS... SEVERE WEATHER WILL REMAIN POSSIBLE OVER THE FOUR STATE REGION INTO THIS WEEKEND...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN SEVERE WEATHER RISKS. A FRONT IS FORECAST TO REMAIN NEARLY STATIONARY BETWEEN THE INTERSTATE 30 TO THE INTERSTATE 20 CORRIDOR INTO SATURDAY. AS UPPER LEVEL DISTURBANCES CONTINUE TO INTERACT WITH BOUNDARIES IN A WARM... MOIST...AND UNSTABLE AIRMASS...WE EXPECT THUNDERSTORMS TO DEVELOP DURING THE AFTERNOON HOURS AND CONTINUE INTO THE NIGHT. SOME THUNDERSTORMS COULD BECOME SEVERE. REGARDING HEAVY RAINFALL... WITH A FRONT REMAINING ALMOST STATIONARY ACROSS THE FOUR STATE REGION...THUNDERSTORMS ARE EXPECTED TO DEVELOP AND MOVE ACROSS THE SAME LOCATION...WITH LOCALLY HEAVY RAINFALL POSSIBLE. GIVEN THE AMOUNT OF MOISTURE AVAILABLE IN THE ATMOSPHERE...HEAVY RAINFALL WILL BE AN INCREASING RISK FOR FRIDAY AND SATURDAY. WHILE FLASH FLOODING IS NOT EXPECTED AT THIS TIME...THE RAINFALL COULD BE HEAVY ENOUGH SUCH THAT THE PONDING OF WATER ON AREA ROADWAYS AND OTHER LOW LYING AREAS COULD OCCUR. THE RISK OF HAZARDOUS WEATHER IS LOW SUNDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON AND TONIGHT. 06
In the hours before
Local storm report, May 4, 2:55 PM CDT, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
255 PM CDT THU MAY 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0232 PM TSTM WND DMG 4 NE FULTON 33.65N 93.77W
05/04/2006 HEMPSTEAD AR LAW ENFORCEMENT
TREE DOWN OVER HWY 195.
0238 PM TSTM WND DMG 5 SW HOPE 33.62N 93.65W
05/04/2006 HEMPSTEAD AR AMATEUR RADIO
TREE DOWN I 30 AT MM 26.
&&
17Local storm report, May 4, 3:12 PM CDT, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
312 PM CDT THU MAY 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 PM HAIL 5 NE LEWISVILLE 33.41N 93.52W
05/04/2006 M0.75 INCH LAFAYETTE AR TRAINED SPOTTER
&&
03Local storm report, May 4, 3:43 PM CDT, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
343 PM CDT THU MAY 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TSTM WND DMG 5 S BODCAW 33.48N 93.40W
05/04/2006 NEVADA AR EMERGENCY MNGR
NUMEROUS TREES DOWN BLOCKING ROADS.
&&
17Local storm report, May 4, 3:54 PM CDT, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
354 PM CDT THU MAY 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL WALDO 33.35N 93.30W
05/04/2006 E0.75 INCH COLUMBIA AR LAW ENFORCEMENT
&&
17Local storm report, May 4, 6:25 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
625 PM CDT THU MAY 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 PM HAIL 9 SE CENTER 31.70N 94.07W
05/04/2006 E1.75 INCH SHELBY TX PUBLIC
IN HURSTOWN.
&&
17Local storm report, May 4, 6:37 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
637 PM CDT THU MAY 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL HEFLIN 32.46N 93.27W
05/04/2006 E0.88 INCH WEBSTER LA BROADCAST MEDIA
&&
17The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 7:03 PM CDT | Severe Thunderstorm Warning | SHV | San Augustine | 27 min |
| May 4, 7:16 PM CDT | Severe Thunderstorm Warning | SHV | Panola | 33 min |
| May 4, 9:18 PM CDT | Severe Thunderstorm Warning | SHV | Nacogdoches | 27 min |
| May 5, 3:47 AM CDT | Severe Thunderstorm Warning | SHV | Cherokee | 43 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.